Alert archive / West Virginia / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 113, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jun 2, 2019, 1:26 PM EDT for Lawrence County, Ohio; Cabell County, Wayne County, West Virginia; Boyd County, Greenup County, Kentucky. It was in force for 49 min. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2019, 1:26 PM EDT (17:26 UTC)
- Expired
- Jun 2, 2019, 2:15 PM EDT
- In force
- 49 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Boyd County, KY, Greenup County, KY, Lawrence County, OH, Cabell County, WV, Wayne County, WV
The radar
The Charleston,WV radar (KRLX), 77 km from the middle of the area, began a volume at 17:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 1:32 PM EDT | HAIL 0.88 | Coal Grove, OH | VIA TWITTER WITH PICTURE |
| Jun 2, 1:54 PM EDT | TSTM WND DMG | 1 Nne Sheridan, OH | TREE AND POWER LINES DOWN ALONG COUNTY ROAD 56. |
| Jun 2, 2:04 PM EDT | TSTM WND DMG | South Point, OH | TREE DOWN ALONG ROSE STREET. |
| Jun 2, 2:04 PM EDT | TSTM WND DMG | South Point, OH | SEVERAL AWNINGS AND CAR PORTS DAMAGED ON 3RD STREET AND ON BRUBAKER DRIVE. ALSO NOTED MULTIPLE TREES DAMAGED IN THE AREA. TIME ESTIMATED FROM RADAR. |
| Jun 2, 2:04 PM EDT | HAIL 1.75 | South Point, OH | |
| Jun 2, 2:05 PM EDT | HAIL 1 | 2 Wsw Huntington, WV | CORRECTS TIME FOR PREVIOUS HAIL REPORT FROM 2 WSW HUNTINGTON. HAIL SIZE OF A QUARTER WAS REPORTED AT A MUSEUM IN HUNTINGTON. |
| Jun 2, 2:08 PM EDT | HAIL 0.75 | Huntington, WV | |
| Jun 2, 2:14 PM EDT | HAIL 0.75 | Chesapeake, OH | STARTED AS PEA SIZE BUT SOME HAIL STONES UP TO 3/4 |
| Jun 2, 2:15 PM EDT | HAIL 1 | Gaylersville, WV | VIA FACEBOOK PRIVATE MESSAGE. |
| Jun 2, 2:20 PM EDT | HAIL 1.25 | Harveytown, WV | VIA FACEBOOK PRIVATE MESSAGE WITH PICTURE |
| Jun 2, 2:24 PM EDT | HAIL 1.25 | 2 Sse Huntington, WV | VIA TWITTER WITH PHOTO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 12:53 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.4 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 567 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1169 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.4
The text
As transmitted.
815
WUUS51 KRLX 021726
SVRRLX
KYC019-089-OHC087-WVC011-099-021815-
/O.NEW.KRLX.SV.W.0113.190602T1726Z-190602T1815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston WV
126 PM EDT Sun Jun 2 2019
The National Weather Service in Charleston West Virginia has issued a
* Severe Thunderstorm Warning for...
Northeastern Boyd County in northeastern Kentucky...
East central Greenup County in northeastern Kentucky...
Southern Lawrence County in southeastern Ohio...
Central Cabell County in central West Virginia...
North central Wayne County in western West Virginia...
* Until 215 PM EDT.
* At 126 PM EDT, a severe thunderstorm was located over Ironton,
moving southeast at 25 mph.
HAZARD...65 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Huntington, Ashland, Ironton, Coal Grove, Chesapeake, Proctorville,
Lake Vesuvius, Barboursville, Kenova, Catlettsburg, Ceredo,
Flatwoods, South Point, Russell, Raceland, Worthington, Burlington,
Wurtland, Bellefonte and Westwood.
This includes Interstate 64 in West Virginia between mile markers 2
and 18.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Please report severe weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.
You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.
&&
LAT...LON 3855 8280 3863 8266 3853 8215 3830 8243
TIME...MOT...LOC 1726Z 294DEG 20KT 3856 8264
HAIL...1.25IN
WIND...60MPH
$$
261 follow-up statement
213
WWUS51 KRLX 021743
SVSRLX
Severe Weather Statement
National Weather Service Charleston WV
143 PM EDT Sun Jun 2 2019
KYC019-089-OHC087-WVC011-099-021815-
/O.CON.KRLX.SV.W.0113.000000T0000Z-190602T1815Z/
Boyd KY-Greenup KY-Lawrence OH-Cabell WV-Wayne WV-
143 PM EDT Sun Jun 2 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
FOR NORTHEASTERN BOYD...EAST CENTRAL GREENUP...SOUTHEASTERN
LAWRENCE...CENTRAL CABELL AND NORTH CENTRAL WAYNE COUNTIES...
At 143 PM EDT, a severe thunderstorm was located near Coal Grove,
moving southeast at 25 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Huntington, Ashland, Ironton, Coal Grove, Chesapeake, Proctorville,
Barboursville, Kenova, Catlettsburg, Ceredo, Flatwoods, South Point,
Russell, Burlington, Bellefonte, Westwood, Athalia, Lavalette,
Scottown and Pea Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3851 8274 3861 8257 3853 8215 3830 8243
TIME...MOT...LOC 1743Z 294DEG 20KT 3852 8253
HAIL...1.50IN
WIND...60MPH
$$
26What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 12:03 PM EDT, 1 hour 23 minutes earlier.
Area forecast discussion, Jun 2, 12:03 PM EDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 1203 PM EDT Sun Jun 2 2019 .SYNOPSIS... More showers/storms Sunday with cold front. Next work week starts dry and cooler, then a warm trend and unsettled weather returns for the second half of the work week. && .NEAR TERM /THROUGH TONIGHT/... As of 1200 PM Sunday... Today's forecast remains on track with the exception of a few showers that have popped up across the north central WV mountains. Visible satellite is just now showing convective initiation across southeast Ohio, so expect showers and storms to develop rapidly in the coming 2-3 hours. As of 900 AM Sunday... Added PoP's this morning in the mountains with redevelopment along the remnant outflow boundary. The rest of the forecast remains on track. Taking a closer look at severe threat today, still looking at good instability and marginal shear, and SPC continues the marginal risk for damaging wind gusts east of the Ohio River today. As of the 13Z update, the SPC has expanded slight risk to include most of southern and central West Virginia. This roughly coincides with frontal passage during the afternoon, when diurnal heating will kick off convection. The main limiting factors will be weak low- to mid- level lapse rates ahead of the wave due to warm advection, and dry air aloft. While parcel moisture won't be an issue with ample low- level moisture, dry entrainment could ultimately impact the longevity and coverage of stronger storms. As of 200 AM Sunday... Convection from thunderstorms that developed across the midwest earlier this evening continues across the area tonight. Some of these storms could end up producing strong to low end severe wind gusts. Columbus radar shows over 40 kts just off the surface, and overall trend of storms has been weakening, so at this point, just anticipate SPS, but will continue to monitor. Frontal boundary still to the west, across central/northeast Indiana stretching southwest. Still expecting convection to pick back up again by early this afternoon as the front approaches, and eventually sweeps across the area. Overall threat for severe is low, but cant be completely ruled out, as some storms could become organized with 30-40kts bulk shear and good instability. Deep unidirectional flow noted in soundings, with organized line segments and damaging winds the primary threat. The entire CWA east of the Ohio river is in a marginal risk for today. Tonight, high pressure will gradually start to build in behind the departing front, with a quick clearing trend towards morning. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... As of 400 AM Sunday... Strong surface high pressure remains in control with mostly clear skies, a gradual warming trend and dry conditions through Tuesday. Light southwest low level flow from the southwest will keep warming trend Tuesday night. A cold front approaches from the north on Wednesday increasing our chances for showers and thunderstorms. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... As of 400 AM Sunday... The weather remains active Wednesday night through the weekend as a cold front approaches from the north, to become stationary oriented from west to east by early Thursday. This front is expected oscillate south to north remain overhead over the weekend. && .AVIATION /16Z SUNDAY THROUGH THURSDAY/... As of 630 AM Sunday... Overall, VFR conditions with light surface winds for much of the night. However, showers and thunderstorms, across northern WV continue to move east across the area, affecting TAF sites KCKB and KEKN this morning before 14Z. Expect brief MVFR conditions in vicinity of these storms. Otherwise, brief break in the convection until an increase in coverage particularly after 16Z-18Z, with brief gusty winds, and MVFR/IFR conditions in vicinity of storms. In addition, winds will increase and become gusty at times on Sunday, with gusts in the teens to 20 kts. Coverage of convection will gradually decrease after 00Z Monday, with MVFR cigs in its wake. However, gradual improvement to VFR area wide is expected overnight. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z MONDAY... FORECAST CONFIDENCE: Medium. ALTERNATE SCENARIOS: Timing of showers and storms and associated restrictions may vary. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 15 16 17 18 19 20 21 22 23 00 01 02 EDT 1HRLY 11 12 13 14 15 16 17 18 19 20 21 22 CRW CONSISTENCY H H H H H H M H H H H H HTS CONSISTENCY H H H H H H M H H H H H BKW CONSISTENCY H H H M M M M M M M M M EKN CONSISTENCY H H H H H M M M M M H H PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY H H H H M H M M M M M M AFTER 18Z MONDAY... Local IFR possible in post rain fog/stratus Sunday night into early Monday. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...ARJ/SL NEAR TERM...SL/MC SHORT TERM...ARJ LONG TERM...ARJ AVIATION...SL
Hazardous weather outlook, Jun 2, 1:19 PM EDT, 7 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 119 PM EDT Sun Jun 2 2019 VAZ003-004-031730- Dickenson-Buchanan- 119 PM EDT Sun Jun 2 2019 This Hazardous Weather Outlook is for southwest Virginia. .DAY ONE...This Afternoon and Tonight. Showers and thunderstorms are expected across the area today. Brief heavy downpours and gusty winds are possible with any storms. These storms could also produce localized flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. OHZ067-075-076-083>087-WVZ005>011-013>020-024>034-039-040-515>522- 031730- Morgan-Athens-Washington-Jackson OH-Vinton-Meigs-Gallia-Lawrence OH- Wayne-Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam- Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay- Braxton-Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster- 119 PM EDT Sun Jun 2 2019 ...SEVERE THUNDERSTORM WATCH 315 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of southeast Ohio and much of West Virginia. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. There is potential for scattered severe thunderstorms today with damaging wind gusts, small hail and lightning as the primary threats. These storms could also produce localized flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. KYZ101>103-105-031730- Greenup-Carter-Boyd-Lawrence KY- 119 PM EDT Sun Jun 2 2019 This Hazardous Weather Outlook is for northeast Kentucky. .DAY ONE...This Afternoon and Tonight. There is a marginal risk for isolated strong to severe thunderstorms on Sunday. These storms could also produce localized flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. WVZ523>526-031730- Northwest Pocahontas-Southeast Pocahontas-Northwest Randolph- Southeast Randolph- 119 PM EDT Sun Jun 2 2019 ...SEVERE THUNDERSTORM WATCH 315 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of northeast West Virginia. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. There is potential for scattered severe thunderstorms today with damaging wind gusts, small hail and lightning as the primary threats. These storms could also produce localized flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Frost is possible in the better sheltered mountain valleys Monday night into Tuesday morning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. OHZ066-031730- Perry- 119 PM EDT Sun Jun 2 2019 This Hazardous Weather Outlook is for portions of southeast Ohio. .DAY ONE...This Afternoon and Tonight. Showers and thunderstorms are expected across the area today. Brief heavy downpours and gusty winds are possible with any storms. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
In the hours before
Special weather statement, Jun 2, 12:55 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Charleston WV
1255 PM EDT Sun Jun 2 2019
WVZ031-032-040-021745-
Barbour-Harrison-Taylor-
1255 PM EDT Sun Jun 2 2019
...A STRONG THUNDERSTORM WILL AFFECT WESTERN TAYLOR...NORTHWESTERN
BARBOUR AND CENTRAL HARRISON COUNTIES...
At 1255 PM EDT, a strong thunderstorm was located near Clarksburg,
moving east at 25 mph.
Wind gusts of 50 to 55 mph and nickel size hail are possible with
this storm.
Locations impacted include...
Clarksburg, Grafton, Philippi, Bridgeport, Shinnston, Stonewood,
Nutter Fort, Lumberport, Anmoore, West Milford, Lost Creek,
Flemington, Valley Falls, Rosemont, Wolf Summit, Meadland, Tygart
Lake State Park, McGee, Galloway and Meadowbrook.
This includes the following highways...
Interstate 79 between mile markers 110 and 128.
Route 50 in West Virginia between mile markers 70 and 82.
LAT...LON 3939 8009 3940 8003 3910 8002 3918 8048
3936 8050 3941 8023 3939 8020 3941 8011
TIME...MOT...LOC 1655Z 267DEG 24KT 3928 8041
26Special weather statement, Jun 2, 12:57 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Charleston WV
1257 PM EDT Sun Jun 2 2019
KYZ101-103-OHZ086-087-021745-
Boyd-Greenup-Gallia-Lawrence-
1257 PM EDT Sun Jun 2 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BOYD...NORTHEASTERN
GREENUP...SOUTH CENTRAL GALLIA AND LAWRENCE COUNTIES...
At 1257 PM EDT, a strong thunderstorm was located near Wheelersburg,
moving southeast at 20 mph.
Wind gusts of 50 to 55 mph and nickel size hail are possible with
this storm.
Locations impacted include...
Huntington, Ashland, Ironton, Coal Grove, Lake Vesuvius, Kenova,
Catlettsburg, Ceredo, Franklin Furnace, Flatwoods, South Point,
Russell, Vernon, Waterloo, Raceland, Worthington, Burlington,
Wurtland, Bellefonte and Aid.
LAT...LON 3868 8287 3864 8286 3865 8277 3868 8276
3868 8270 3875 8270 3875 8266 3876 8266
3866 8229 3841 8249 3840 8253 3840 8257
3842 8260 3857 8281 3860 8274 3864 8277
3861 8285 3864 8290
TIME...MOT...LOC 1657Z 300DEG 17KT 3869 8277
26Special weather statement, Jun 2, 12:58 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Charleston WV
1258 PM EDT Sun Jun 2 2019
OHZ083-084-021745-
Jackson-Vinton-
1258 PM EDT Sun Jun 2 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN JACKSON AND VINTON
COUNTIES...
At 1258 PM EDT, a strong thunderstorm was located 9 miles west of
Mcarthur, moving southeast at 20 mph.
Wind gusts of 50 to 55 mph and nickel size hail are possible with
this storm.
Locations impacted include...
Jackson, Wellston, Mcarthur, Hamden, Coalton, Zaleski, Allensville,
Creola, Eagle Mills, Radcliffe and Byer.
LAT...LON 3917 8279 3917 8277 3931 8275 3937 8269
3936 8264 3937 8263 3937 8261 3926 8226
3920 8227 3920 8231 3915 8231 3893 8255
3912 8279
TIME...MOT...LOC 1658Z 300DEG 17KT 3928 8265
26Special weather statement, Jun 2, 1:02 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Charleston WV
102 PM EDT Sun Jun 2 2019
KYZ101-102-021745-
Greenup-Carter-
102 PM EDT Sun Jun 2 2019
...A STRONG THUNDERSTORM WILL AFFECT GREENUP AND CARTER COUNTIES...
At 102 PM EDT, a strong thunderstorm was located 7 miles southwest of
Letitia, or 14 miles north of Carter Caves State Park, moving
southeast at 20 mph.
Wind gusts of 50 to 55 mph and nickel size hail are possible with
this storm.
Locations impacted include...
Grayson, Olive Hill, Grayson Lake State Park, Carter Caves State
Park, Greenup, Load, Gesling, Greenbo Lake, Oldtown, Naples, Carter,
Flatwoods, Russell, Raceland, Wurtland, Grahn, Hopewell, Brushart,
Hitchins and Warnock.
This includes Interstate 64 in Kentucky between mile markers 156 and
178.
LAT...LON 3843 8323 3847 8319 3849 8319 3854 8314
3855 8310 3859 8307 3863 8307 3853 8270
3840 8281 3817 8296 3818 8299 3820 8301
3820 8304 3818 8305 3822 8308 3823 8312
3835 8324
TIME...MOT...LOC 1702Z 300DEG 17KT 3858 8313
26Special weather statement, Jun 2, 1:18 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Charleston WV
118 PM EDT Sun Jun 2 2019
OHZ085-WVZ008-009-017-021800-
Meigs-Jackson-Wirt-Wood-
118 PM EDT Sun Jun 2 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MEIGS...WIRT...
NORTHEASTERN JACKSON AND WOOD COUNTIES...
At 118 PM EDT, a strong thunderstorm was located near Forked Run
State Park, moving east at 20 mph.
Wind gusts of 50 to 55 mph and nickel size hail are possible with
this storm.
Locations impacted include...
Parkersburg, Elizabeth, Forked Run State Park, Mineralwells, Lubeck,
Washington, Portland, Cherry, Peewee, Belleville, Reedsville, Walker,
Palestine, Lucille, Freeport, Davisville, Greencastle, Creston,
Morristown and Rockport.
This includes the following highways...
Interstate 77 in West Virginia between mile markers 151 and 176.
Route 50 in West Virginia between mile markers 7 and 21.
LAT...LON 3930 8131 3921 8130 3918 8130 3915 8133
3913 8130 3913 8129 3894 8126 3893 8127
3899 8178 3918 8183 3918 8176 3922 8172
3923 8169 3931 8133
TIME...MOT...LOC 1718Z 256DEG 17KT 3907 8171
26Special weather statement, Jun 2, 1:20 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Charleston WV
120 PM EDT Sun Jun 2 2019
OHZ075-076-085-021800-
Washington-Athens-Meigs-
120 PM EDT Sun Jun 2 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MEIGS...
SOUTHWESTERN WASHINGTON AND SOUTHEASTERN ATHENS COUNTIES...
At 120 PM EDT, a strong thunderstorm was located near Athens, moving
southeast at 25 mph.
Wind gusts of 50 to 55 mph and nickel size hail are possible with
this storm.
Locations impacted include...
Athens, Coolville, Forked Run State Park, Tuppers Plains, Amesville,
Stroud Run State Park and Little Hocking.
LAT...LON 3935 8161 3928 8166 3927 8169 3926 8170
3924 8169 3922 8170 3922 8172 3919 8174
3918 8176 3916 8175 3910 8179 3932 8213
3941 8203
TIME...MOT...LOC 1720Z 294DEG 20KT 3934 8203
26The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 12:57 PM EDT | Special Weather Statement | RLX | Lawrence | 48 min |
| Jun 2, 12:58 PM EDT | Special Weather Statement | RLX | Jackson, Vinton | 47 min |
| Jun 2, 1:20 PM EDT | Special Weather Statement | RLX | Athens | 40 min |
| Jun 2, 1:38 PM EDT | Severe Thunderstorm Warning | RLX | Gallia, Lawrence | 52 min |
| Jun 2, 2:11 PM EDT | Severe Thunderstorm Warning | RLX | Lawrence | 49 min |
| Jun 2, 2:17 PM EDT | Flash Flood Warning | RLX | Lawrence | 3 hr |
| Jun 2, 2:49 PM EDT | Special Weather Statement | RLX | Gallia | 41 min |
| Jun 2, 3:52 PM EDT | Special Weather Statement | RLX | Lawrence | 23 min |
| Jun 2, 3:57 PM EDT | Special Weather Statement | RLX | Lawrence | 18 min |
| Jun 2, 12:55 PM EDT | Special Weather Statement | RLX | Harrison, Taylor | 50 min |
| Jun 2, 1:18 PM EDT | Special Weather Statement | RLX | Wirt, Wood | 42 min |
| Jun 2, 1:28 PM EDT | Severe Thunderstorm Warning | RLX | Calhoun, Jackson, Ritchie, Roane, Wirt, Wood | 47 min |
| Jun 2, 1:39 PM EDT | Special Weather Statement | RLX | Barbour | 36 min |
| Jun 2, 1:45 PM EDT | Special Weather Statement | RLX | Doddridge, Harrison, Lewis | 45 min |
| Jun 2, 2:18 PM EDT | Special Weather Statement | RLX | Jackson | 57 min |
| Jun 2, 2:24 PM EDT | Severe Thunderstorm Warning | RLX | Braxton, Calhoun, Gilmer, Roane, Wirt | 51 min |
| Jun 2, 2:32 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Roane | 25 min |
| Jun 2, 2:42 PM EDT | Severe Thunderstorm Warning | RLX | Lincoln, Wayne | 48 min |
| Jun 2, 2:42 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Wayne | 19 min |
| Jun 2, 3:03 PM EDT | Special Weather Statement | RLX | Lincoln | 27 min |
| Jun 2, 3:09 PM EDT | Special Weather Statement | RLX | Barbour | 36 min |
| Jun 2, 3:13 PM EDT | Special Weather Statement | RLX | Braxton | 32 min |
| Jun 2, 3:16 PM EDT | Special Weather Statement | RLX | Calhoun | 14 min |
| Jun 2, 3:28 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Lincoln, Logan, Wayne | 32 min |
| Jun 2, 3:48 PM EDT | Special Weather Statement | RLX | Boone | 27 min |
| Jun 2, 3:49 PM EDT | Special Weather Statement | RLX | Jackson | 26 min |
| Jun 2, 4:03 PM EDT | Special Weather Statement | RLX | Webster | 27 min |
| Jun 2, 4:08 PM EDT | Special Weather Statement | RLX | Braxton | 37 min |
| Jun 2, 4:11 PM EDT | Severe Thunderstorm Warning | RLX | McDowell | 34 min |
| Jun 2, 4:18 PM EDT | Severe Thunderstorm Warning | RLX | Pocahontas, Randolph, Webster | 27 min |
| Jun 2, 4:26 PM EDT | Special Weather Statement | RLX | Logan, Mingo, Wyoming | 34 min |
| Jun 2, 4:41 PM EDT | Severe Thunderstorm Warning | RLX | Pocahontas, Randolph, Webster | 34 min |
| Jun 2, 4:52 PM EDT | Special Weather Statement | RLX | Clay, Webster | 23 min |
| Jun 2, 5:03 PM EDT | Special Weather Statement | RLX | Mingo, Wyoming | 27 min |
| Jun 2, 5:24 PM EDT | Special Weather Statement | RLX | Nicholas | 36 min |
| Jun 2, 5:59 PM EDT | Special Weather Statement | RLX | McDowell | 31 min |
| Jun 2, 6:01 PM EDT | Special Weather Statement | RLX | Pocahontas | 29 min |
| Jun 2, 6:18 PM EDT | Severe Thunderstorm Warning | RLX | Lincoln, Logan, Mingo, Wayne | 27 min |
| Jun 2, 6:28 PM EDT | Severe Thunderstorm Warning | RLX | Pocahontas | 17 min |
| Jun 2, 6:33 PM EDT | Special Weather Statement | RLX | McDowell | 12 min |
| Jun 2, 6:43 PM EDT | Severe Thunderstorm Warning | RLX | Logan, Mingo | 32 min |
| Jun 2, 7:09 PM EDT | Special Weather Statement | RLX | Mingo | 36 min |
| Jun 2, 7:44 PM EDT | Special Weather Statement | RLX | McDowell | 31 min |
| Jun 2, 1:02 PM EDT | Special Weather Statement | RLX | Carter, Greenup | 43 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2019Severe Thunderstorm Warnings in Kentucky, 2019Severe Thunderstorm Warnings in Ohio, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.